Alert archive / California / High Wind Warnings in 2008
High Wind Warning 16, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Jun 4, 2008, 3:48 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 3:48 AM PDT (10:48 UTC)
- Expired
- Jun 4, 2008, 9:23 PM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 041048 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 348 AM PDT WED JUN 4 2008 ...STRONG WEST TO NORTH WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHERN CALIFORNIA THROUGH THURSDAY MORNING... .A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY WINDS TO MUCH OF THE REGION. THESE WINDS WILL CONTINUE THROUGH THURSDAY MORNING...EXCEPT FOR SOME BRIEF BREAKS EACH LATE MORNING THROUGH EARLY AFTERNOON. GUSTS NEAR 50 MPH ARE EXPECTED... ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. CAZ059-041700- /O.UPG.KLOX.WI.Y.0203.000000T0000Z-080605T1000Z/ /O.NEW.KLOX.HW.W.0016.080604T1048Z-080605T1000Z/ ANTELOPE VALLEY- 348 AM PDT WED JUN 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE IN THE WESTERN PORTION OF THE VALLEY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BLOWING DUST AND SAND CAN SUDDENLY REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ034-035-041700- /O.EXB.KLOX.WI.Y.0203.080604T2100Z-080605T1000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 348 AM PDT WED JUN 4 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY EARLY THIS AFTERNOON AND LAST UNTIL LATE TONIGHT. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ039-052-041700- /O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 348 AM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR BRIEF BREAKS DURING THE LATE MORNING THROUGH EARLY AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY FROM GAVIOTA PASS TO SAN MARCOS PASS AND THE MONTECITO FOOTHILLS...INCLUDING PORTIONS OF HIGHWAYS 101 AND 154. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ053-054-041700- /O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 348 AM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL PREVAIL THROUGH THURSDAY MORNING...WITH BRIEF BREAKS DURING THE LATE MORNING THROUGH EARLY AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED WIND GUSTS UP TO NEAR 60 MPH ARE POSSIBLE AT THE WINDIEST LOCATIONS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ ASR
3 follow-up statements
000 WWUS76 KLOX 041633 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 933 AM PDT WED JUN 4 2008 ...STRONG WEST TO NORTH WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHERN CALIFORNIA THROUGH THURSDAY MORNING... .A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY WINDS TO MUCH OF THE REGION. THESE WINDS WILL CONTINUE THROUGH THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. PEAK GUSTS AROUND 60 MPH ARE POSSIBLE IN THE WESTERN PORTION OF THE ANTELOPE VALLEY...AS WELL AS THE INTERSTATE 5 CORRIDOR. PEAK GUSTS NEAR 50 MPH ARE EXPECTED ELSEWHERE. CAZ059-050015- /O.CON.KLOX.HW.W.0016.000000T0000Z-080605T1000Z/ ANTELOPE VALLEY- 933 AM PDT WED JUN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 65 MPH BY THIS AFTERNOON...THEN CONTINUE THROUGH MOST OF TONIGHT. THE STRONGEST WINDS WILL BE IN THE WESTERN PORTION OF THE VALLEY...ESPECIALLY IN THE LATE AFTERNOON AND EVENING HOURS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. BLOWING DUST AND SAND IS EXPECTED FROM THESE STRONG WINDS...WHICH CAN SUDDENLY REDUCE VISIBILITY TO NEAR ZERO. $$ CAZ034-035-050015- /O.CON.KLOX.WI.Y.0203.080604T2100Z-080605T1000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 933 AM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY EARLY THIS AFTERNOON. THESE WINDS WILL LAST THROUGH MOST OF TONIGHT BEFORE WEAKENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ039-052-050015- /O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 933 AM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS... ESPECIALLY FROM GAVIOTA PASS TO SAN MARCOS PASS AND THE MONTECITO FOOTHILLS...INCLUDING PORTIONS OF HIGHWAYS 101 AND 154. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ053-054-050015- /O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 933 AM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED PEAK WIND GUSTS TO NEAR 60 MPH ARE POSSIBLE AT THE WINDIEST LOCATIONS...ESPECIALLY LATER THIS EVENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ KITTELL
000 WWUS76 KLOX 042356 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 456 PM PDT WED JUN 4 2008 ...STRONG WEST TO NORTH WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHERN CALIFORNIA THROUGH THURSDAY MORNING... .A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY WINDS TO MUCH OF THE REGION. THESE WINDS WILL CONTINUE THROUGH THURSDAY MORNING. PEAK GUSTS AROUND 60 MPH ARE POSSIBLE IN THE WESTERN PORTION OF THE ANTELOPE VALLEY...AS WELL AS THE INTERSTATE 5 CORRIDOR. PEAK GUSTS NEAR 50 MPH ARE EXPECTED ELSEWHERE. CAZ059-050600- /O.CON.KLOX.HW.W.0016.000000T0000Z-080605T1000Z/ ANTELOPE VALLEY- 456 PM PDT WED JUN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS UP TO 65 MPH CAN BE EXPECTED TO CONTINUE THROUGH MOST OF TONIGHT. THE STRONGEST WINDS WILL BE IN THE WESTERN PORTION OF THE VALLEY...ESPECIALLY THROUGH EARLY THIS EVENING. A HIGH WIND WARNING MEANS THAT WINDS ARE IN EXCESS OF 40 MPH WITH POSSIBLE GUSTS GREATER THAN 60 MPH. BE ALERT FOR FLYING DEBRIS. IF ON THE ROAD...KEEP EYES OPEN FOR FALLEN TREES AND DOWNED POWER LINES. SECURE ALL DOORS AND WINDOWS AND STAY INDOORS IF POSSIBLE. $$ CAZ034-035-050600- /O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 456 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE THROUGH MOST OF TONIGHT BEFORE WEAKENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ039-052-050600- /O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 456 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY FROM GAVIOTA PASS TO SAN MARCOS PASS AND THE MONTECITO FOOTHILLS... INCLUDING PORTIONS OF HIGHWAYS 101 AND 154. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ053-054-050600- /O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 456 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED PEAK WIND GUSTS TO NEAR 60 MPH ARE POSSIBLE AT THE WINDIEST LOCATIONS...ESPECIALLY LATER THIS EVENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ SIRARD
000 WWUS76 KLOX 050423 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 923 PM PDT WED JUN 4 2008 ...STRONG WEST TO NORTH WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHERN CALIFORNIA THROUGH THURSDAY MORNING... .A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY MORNING. PEAK GUSTS AROUND 45 MPH ARE POSSIBLE IN THE ANTELOPE VALLEY...AND TO 55 MPH ALONG THE INTERSTATE 5 CORRIDOR OF NORTHWESTERN LOS ANGELES COUNTY. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT AND THURSDAY MORNING. CAZ059-051000- /O.CAN.KLOX.HW.W.0016.000000T0000Z-080605T1000Z/ /O.EXB.KLOX.WI.Y.0203.000000T0000Z-080605T1000Z/ ANTELOPE VALLEY- 923 PM PDT WED JUN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PREVAIL OVERNIGHT...THEN DIMINISH BY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ034-035-050530- /O.CAN.KLOX.WI.Y.0203.000000T0000Z-080605T1000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 923 PM PDT WED JUN 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO LESS THAN 20 MPH AND WILL REMAIN BELOW ADVISORY LEVELS OVERNIGHT. $$ CAZ039-052-051100- /O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 923 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL PREVAIL THROUGH THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY FROM GAVIOTA PASS TO SAN MARCOS PASS AND THE MONTECITO FOOTHILLS... INCLUDING PORTIONS OF HIGHWAYS 101 AND 154. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ053-054-051100- /O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 923 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL PREVAIL THROUGH THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED PEAK WIND GUSTS TO NEAR 60 MPH ARE POSSIBLE AT THE WINDIEST LOCATIONS... ESPECIALLY LATER THIS EVENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ SIRARD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Jun 3, 8:30 PM PDT, 7 hours 18 minutes earlier.
Area forecast discussion, Jun 3, 8:30 PM PDT, 7 hours 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT TUE JUN 3 2008 .UPDATE...AN UPDATE IS NOT ANTICIPATED THIS EVENING. STRONG DESCENDING AIR WITHIN THE NORTHWEST FLOW WILL PERSIST OVERNIGHT AND GALES WILL PREVAIL NEAR SHORE WITH GUSTS AROUND 50 MPH THROUGH CANYONS ON THE SB SOUTH COAST AND IN THE VTU AND LA COUNTY MOUNTAINS TONIGHT. && .SHORT TERM (TODAY-FRIDAY)... TEMPS UP FOR THE MOST PART...SAVE FOR THE LOWER PARTS OF LA COUNTY THAT SAW MORE STRATUS THAN YESTERDAY. POOR STRATUS COVERAGE TO THE NORTH REALLY HELPED TEMPS WARM UP OVER SLO AND NRN SBA COUNTIES... WHERE 3 TO 8 DEGREES OF WARMING WAS REALIZED. NORTHERLY WINDS ARE BEGINNING TO PICK UP OVER THE REGION ONCE AGAIN AND THE WIND ADVISORIES STILL LOOK GOOD. WILL GET PRETTY WINDY IN THE MTNS TONIGHT...AND SHOULD SEE A FEW GUSTS WELL INTO THE 50 MPH RANGE OVER LA CO...WITH GUSTS JUST TOUCHING 50 MPH IN SBA CO. WIND ADVISORIES ARE IN PLAY THROUGH THU MORNING IN MOST AREAS...THOUGH EXPECTING MOST OF THE AREA TO SEE A BREAK LATE WED MORNING AND EARLY AFTERNOON. SINCE THIS BREAK WILL BE BRIEF...KEEPING THE ADVISORIES IN PLAY FOR A LONGER PERIOD. THE CENTRAL COAST IS AN EXCEPTION... WITH A LONGER BREAK EXPECTED LATE THIS EVENING THROUGH EARLY WED AFTERNOON. WENT AHEAD AND SHORTENED THAT ADVISORY AS A RESULT...WITH THE IDEA THAT ANOTHER ONE WILL LIKELY BE NEEDED FOR WED AFTERNOON AND EVENING. AN UPPER LEVEL LOW WILL BREAK OFF OF A DEEP 530 DM LOW JUST SOUTH OF ALASKA TONIGHT...AND QUICKLY MOVE SOUTHEAST INTO NEVADA BY WED AFTERNOON. THIS LOW WILL DO A NUMBER OF THINGS TO THE AREA TOMORROW. FIRST...EXPECTING THE MARINE LAYER TO DEEPEN...AND STRATUS COVERAGE TO INCREASE OVER MUCH OF THE COAST AND VALLEYS BY WED MORNING. SOME SPOTS MAY EVEN SEE A LITTLE DRIZZLE. ON THE OTHER HAND THE INVERSION IS NOT TERRIBLY STRONG...SO THERE IS A CHANCE THAT THE STRATUS DOES NOT FORM WITH AS MUCH GUSTO AS ADVERTISED. LOWERED THICKS AND INCREASED MARINE LAYER SHOULD COOL TEMPS A BIT AS WELL. SOME MOISTURE TO THE NORTH WILL ALSO BRING A SLIGHT CHANCE OF SOME LIGHT SHOWERS TO THE NORTH FACING SLOPES. THIS LOW WILL ALSO KEEP THE NORTHERLY WINDS BUZZING...AS A DECENT NORTHERLY JET WILL PASS OVER SOCAL WED NIGHT. ALTHOUGH THE COLD AIR ADVECTION IS UNIMPRESSIVE...THE PLACEMENT OF THIS JET SHOULD ENHANCE THE HEALTHY PRESSURE GRADIENT THAT FORMS...ESPECIALLY OVER THE HIGHER TERRAIN. SOME NORTHERLY FLOW MAY EVEN FILTER DOWN INTO THE COASTAL AREAS BY THU MORNING. THINGS SHOULD RECOVER ON THU AND FRI...AS STRATUS COVERAGE WILL BE WEAKENED DUE TO THE NORTHERLY FLOW AND THE PASSAGE OF THE AFOREMENTIONED SYSTEM. NOT ONLY THAT...BUT ONSHORE GRADS WEAKEN AND EVEN LOOK TO GO EVER-SO-SLIGHTLY OFFSHORE THU AND FRI MORNING. ADD SOME NICE RIDGING THAT NUDGES IN FROM THE WEST...AND TEMPS SHOULD BE ON THE UP AND UP TO CLOSE OUT THE WORK WEEK. .LONG TERM (SATURDAY-TUESDAY)... TEMPS LOOK TO TAKE ANOTHER SMALL HIT OVER THE WEEKEND...BUT SHOULD NOT GET MUCH BELOW NORMAL. THE GFS AND ECMWF ARE IN LINE WITH A SHORTWAVE TROUGH PASSING TO THE NORTH...WHICH WOULD COOL THE AIRMASS A BIT AND HELP STRENGTHEN ONSHORE GRADS. IT COULD ALSO GET A LITTLE BREEZY ALONG THE CENTRAL COAST AND IN THE MTNS AND DESERTS AS A RESULT. THE GFS AND ECMWF ALSO AGREE IN PUSHING THIS TROUGH TO OUR EAST BY MONDAY...THOUGH A NUMBER OF THE ENSEMBLES HINT THAT THIS SOLUTION IS NOT SET IN STONE JUST YET. WOULD NOT BE SURPRISED IF THE LOW LINGERS AN EXTRA DAY. EITHER WAY...LOOKS LIKE A NICE WARM UP IS IN STORE FOR NEXT WEEK...AS A HEALTHY 590DM RIDGE CENTERED TO THE WEST REPLACES THE TROUGH. THIS SHOULD HELP DOWNTOWN LA AND SLO TOWN TO PUSH NEAR 80 BY MIDWEEK...AND SOME VALLEYS GETTING CLOSE TO 90. && .AVIATION...4/0000. MODERATE UPPER LEVEL NORTHWEST FLOW WILL PREVAIL OVER THE AREA WHILE A RIDGE OF HIGH PRESSURE PERSIST UPSTREAM. THE MARINE LAYER WAS APPROXIMATELY 1.3KFT THIS AFTERNOON...THE DEPTH WILL VARY SLIGHTLY OVER NIGHT THEN THERE IS A CHANCE IT WILL DEEPEN TO AROUND 2.1KFT WEDNESDAY MORNING THROUGH EARLY AFTERNOON. A MODERATE ONSHORE PRESSURE GRADIENT WILL BECOME MODERATE NORTHERLY OVERNIGHT WHILE A CATALINA EDDY REDEVELOPS. A WEAK TO MODERATE ONSHORE PRESSURE GRADIENT WILL LIKELY REDEVELOP OVER THE BIGHT WEDNESDAY. KLAX...LOW CLOUDS WILL VERY LIKELY REDEVELOP AND THERE IS A LOW CHANCE CIGS WILL DEVELOP EARLIER TONIGHT THAN THE PREVIOUS TWO NIGHTS. THERE IS A CHANCE CIGS WILL LINGER THROUGH EARLY AFTERNOON AS WELL. IT IS VERY LIKELY LOW LEVEL SOUTHEAST FLOW WILL DEVELOP AND PREVAIL 10 KT OR LESS WEDNESDAY MORNING THEN BECOME SOUTHWEST IN THE EARLY AFTERNOON. KBUR...LOW CLOUDS WILL VERY LIKELY DEVELOP AND THERE IS A LOW CHANCE CIGS WILL DEVELOP EARLIER TONIGHT THEN THE PREVIOUS TWO NIGHTS. THERE IS A CHANCE CIGS WILL LINGER THROUGH EARLY AFTERNOON AS WELL. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% NOT VERY LIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...KITTELL/30 AVIATION...30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 3, 9:22 PM PDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 922 PM PDT TUE JUN 3 2008 CAZ034>041-044>047-051>054-059-087-088-041300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 922 PM PDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTHERLY FLOW WILL CONTINUE TO AFFECT AREAS OF SANTA BARBARA COUNTY...AS WELL AS THE VENTURA COUNTY MOUNTAINS...LOS ANGELES COUNTY MOUNTAINS AND DESERTS. THESE WINDS WILL CREATE POTENTIALLY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR AND HIGHWAY 101 THROUGH THE GAVIOTA PASS. IN ADDITION...THIS NORTHERLY FLOW WILL CREATE HAZARDOUS SEA CONDITIONS OVER THE COASTAL WATERS...WITH GUSTS UP TO 40 KT OVER THE OUTER WATERS AND GUSTS UP TO 35 KT THROUGH THE SANTA BARBARA CHANNEL. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY GUSTY NORTHERLY FLOW WILL CONTINUE TO AFFECT AREAS OF SANTA BARBARA COUNTY...AS WELL AS THE VENTURA COUNTY MOUNTAINS...LOS ANGELES COUNTY MOUNTAINS AND DESERTS. THESE WINDS WILL CREATE POTENTIALLY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR AND HIGHWAY 101 THROUGH THE GAVIOTA PASS. IN ADDITION...THIS NORTHERLY FLOW WILL CREATE HAZARDOUS SEA CONDITIONS OVER THE COASTAL WATERS...WITH GUSTS UP TO 40 KT OVER THE OUTER WATERS AND GUSTS UP TO 35 KT THROUGH THE SANTA BARBARA CHANNEL. THESE WINDS SHOULD LAST INTO THURSDAY BEFORE RELAXING SOME. NO OTHER HAZARDOUS WEATHER EXPECTED AT THIS TIME. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.